Bowker, JA, Hughes, DW orcid.org/0000-0002-8004-8631 and Kersalé, E (2014) Incorporating velocity shear into the magneto-Boussinesq approximation. Geophysical and Astrophysical Fluid Dynamics, 108 (5). pp. 553-567. ISSN 0309-1929
Abstract
Motivated by consideration of the solar tachocline, we derive, via an asymptotic procedure, a new set of equations incorporating velocity shear and magnetic buoyancy into the Boussinesq approximation. We demonstrate, by increasing the magnetic field scale height, how these equations are linked to the magneto-Boussinesq equations of Spiegel and Weiss (Magnetic buoyancy and the Boussinesq approximation. Geophys. Astrophys. Fluid Dyn. 1982, 22, 219-234).
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2014 Taylor & Francis. This is an author produced version of a paper published in Geophysical and Astrophysical Fluid Dynamics. Uploaded in accordance with the publisher's self-archiving policy. |
Keywords: | Boussinesq approximation; Magnetic buoyancy; Velocity shear; Solar tachocline |
Dates: |
|
Institution: | The University of Leeds |
Academic Units: | The University of Leeds > Faculty of Engineering & Physical Sciences (Leeds) > School of Mathematics (Leeds) > Applied Mathematics (Leeds) |
Funding Information: | Funder Grant number Science & Technology Facilities Council (STFC) ST/K000853/1 |
Depositing User: | Symplectic Publications |
Date Deposited: | 20 Dec 2018 12:34 |
Last Modified: | 22 Dec 2018 13:19 |
Status: | Published |
Publisher: | Taylor & Francis |
Identification Number: | 10.1080/03091929.2014.917296 |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:139487 |